MAUDE Adverse Event Report: LIVANOVA USA INC ATRASUMP; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS

LIVANOVA USA INC ATRASUMP; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Model Number SU-XXXXX
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.At the submission of the case, the customer has provided picture of the atrasump cannulae complained for the disconnection.Complained cannula that detached during use is available and have been requested for investigation.Unit has not been received at livanova facilities.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa received a report of atrasump tip disconnection during its placement in the heart.There is no report of any patient injury.Additionally, it was reported that in another atrasump cannula belonging to the same item code disconnected from the cannula body during manipulation of the cannula to position in the heart before starting the procedure.The second unit has been disposed by the customer.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
Livanova received a report stating that, during the procedure, the tip of the su-29602 suction sump cannula came off.No patient was affected.The dhr review highlighted that the complained lot was released conforming to specifications.Furthermore, it was reported that a second cannula belonging to the same lot had the same issue that occurred before starting the procedure.Thus, in total two units involved.The bloodstained unit, the only one available, was requested for further investigation but was never shipped to livanova arvada.Therefore, the evaluation of the event is based on previous similar events.Review of the livanova complaint database identified in total 4 similar events related to this type of cannula.Inspection of the devices of previous events suggested that the seal at the disconnected part (site between the connector and the tubing) has been done with a thin layer of adhesive.Dimensional analysis of the critical dimensions for this connection were found to be in specification.Based on livanova investigation, it cannot be ruled out that the root cause of the tip detachment is related to a manufacturing deviation during the assembly phase.To prevent reoccurrence, a capa project was launched.Livanova will keep monitoring the market.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
In the frame of the capa project, additional investigation of the bond between the connector and tubing has indicated a strength limit related to the adhesive bond between these components due to the design of the connector.To increase the tip to tube pull strength, design changes of the connector are under investigation.The risk remains in the acceptable region.Livanova will keep monitoring the market.Investigation conclusion has been updated accordingly.

Brand Name
ATRASUMP
Common Device Name
SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key14352258
Report Number1718850-2022-00036
Device Sequence Number4097792
Product Code DTS
UDI-Device Identifier00803622105913
UDI-Public(01)00803622105913(240)SU-29602(17)241130(10)2133300137
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberSU-XXXXX
Device Catalogue NumberSU-29602
Device Lot Number2133300137
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer05/20/2022
02/24/2023
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date06/16/2022
03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown